Alert archive / Utah / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Dec 8, 2019, 1:57 PM MST for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2019, 1:57 PM MST (20:57 UTC)
- Expired
- Dec 8, 2019, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 36 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WGUS55 KSLC 082057
FFWSLC
UTC053-090000-
/O.NEW.KSLC.FF.W.0018.191208T2057Z-191209T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
157 PM MST Sun Dec 8 2019
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
East central Washington County in southwestern Utah...
* Until 500 PM MST
* At 156 PM MST, park rangers reported flash flooding in Zion
National Park.
* Some locations that will experience flooding include...
Zion National Park. Slot canyons and normally dry washes within
Zion National Park will continue to see flash flooding through
late this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3742 11290 3715 11290 3716 11310 3719 11321
3742 11319
$$
CRK2 follow-up statements
808
WGUS75 KSLC 082244
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
344 PM MST Sun Dec 8 2019
UTC053-090000-
/O.CON.KSLC.FF.W.0018.000000T0000Z-191209T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
344 PM MST Sun Dec 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR
EAST CENTRAL WASHINGTON COUNTY...
At 340 PM MST, Doppler radar indicated periods of heavy rain
continuing across the warned area. Flash flooding has been reported
in Zion National Park.
Some locations that will experience flooding include...
Zion National Park, La Verkin, Virgin, Springdale and Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3742 11290 3715 11290 3716 11310 3719 11321
3742 11319
$$
LC993
WGUS75 KSLC 082359
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
459 PM MST Sun Dec 8 2019
UTC053-090007-
/O.EXP.KSLC.FF.W.0018.000000T0000Z-191209T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
459 PM MST Sun Dec 8 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 500 PM MST...
The heavy rain is ending across the warned area. Although rivers and
streams continue to run high, waters are expected to gradually
recede over the next 2 to 3 hours. Please continue to heed any
remaining road closures.
LAT...LON 3742 11290 3715 11290 3716 11310 3719 11321
3742 11319
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 11:02 AM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 8, 11:02 AM MST, 2 hours 55 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Salt Lake City UT
1102 AM MST Sun Dec 8 2019
.SYNOPSIS...A Pacific storm system will cross the region through
tonight. High pressure aloft will return to the region early in
the upcoming week, with another system possible by midweek.
&&
.DISCUSSION...A band of precipitation associated with a mid-level
front crossed the Wasatch Front and nearby mountains this
morning. Precipitation intensities were sufficient to change the
rain to snow across most of the Salt Lake Valley but any
precipitation has largely changed back to rain at this time.
Expect showers to be the dominant precipitation mode across
northern Utah from this point forward.
The splitting trough remains across the West this morning. The
more dynamic...southern split will cross central and southern
California into Arizona today. A 130kt+ jet maxima will continue
to shift across the Southwest. With favorable dynamics and the
mid-level front slowly crossing southern Utah, expect coverage of
precipitation to gradually increase through late morning...with a
few thunderstorm possible.
Current winter weather advisories look to be in good shape, though
may need to evaluate adjusting end times for the northern and
central mountains.
Updated to increase PoPs across southeastern Utah and add a threat
of thunderstorms for southern Utah this afternoon. Additional
updates are not anticipated this morning.
&&
.AVIATION...Rain and snow showers have diminished at the SLC
terminal, allowing for gradual improvements to VFR conditions which
will persist through the TAF period. CIGs will remain at ~4000-
5000ft AGL through 11-12Z, raising to ~10000ft AGL thereafter. Light
southerly flow over the airfield will become northwesterly around
20Z and should remain northwesterly through the TAF period. &&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Weather Advisory until 10 AM MST Monday for UTZ007>010-
517.
Winter Weather Advisory until midnight MST tonight for UTZ518.
WY...None.
&&
Kruse/Webber
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Dec 8, 4:41 AM MST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 441 AM MST Sun Dec 8 2019 UTZ001>016-019>021-517-518-WYZ021-091200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 441 AM MST Sun Dec 8 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Dense fog will remain possible early this morning along portions of the Wasatch Front, Cache Valley and the western Uinta Basin. Visibilities down to near one quarter mile will be possible. Mountain snow will develop this morning across northern and central Utah, then spread south through the day. Winter driving conditions are anticipated across these higher terrain areas through Monday morning with moderate accumulations. Valley rain may mix with or change to snow across the northern Wasatch Front...mainly from Brigham City northward and the Cache Valley this morning. Most valley locations outside of Dixie will change to snow late tonight into Monday morning, though accumulations will be minimal. .DAYS TWO THROUGH SEVEN...Monday through Saturday An active pattern with valley rain and mountain snow is expected across northern Utah during the latter portion of the week and into next weekend, with snow levels potentially falling to the valley floors by Saturday across far northern Utah. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Dec 8, 8:13 AM MST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
813 AM MST SUN DEC 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM SNOW ALTA 40.58N 111.64W
12/08/2019 M2.0 INCH SALT LAKE UT TRAINED SPOTTER
ALTA COLLINS - 9662 FT
0500 AM SNOW BRIGHTON 40.62N 111.59W
12/08/2019 M2.0 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0538 AM SNOW ALTA 40.57N 111.65W
12/08/2019 M1.0 INCH SALT LAKE UT TRAINED SPOTTER
SNOWBIRD - 8100 FT
0651 AM SNOW POWDER MTN 41.36N 111.71W
12/08/2019 M1.0 INCH WEBER UT OFFICIAL NWS OB
POWDER MOUNTAIN - 0 FT
0700 AM SNOW FRUIT HEIGHTS 41.05N 111.91W
12/08/2019 M0.3 INCH DAVIS UT TRAINED SPOTTER
0700 AM SNOW COTTONWOOD HGTS 40.59N 111.79W
12/08/2019 M0.4 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW PARK CITY 40.61N 111.54W
12/08/2019 M1.0 INCH SUMMIT UT TRAINED SPOTTER
PARK CITY MOUNTAIN - 9300 FT
0715 AM SNOW SNOWBASIN 41.20N 111.86W
12/08/2019 M2.0 INCH WEBER UT MESONET
SNOWBASIN-MID. BOWL - 7402 FT
0725 AM SNOW BRIGHTON 40.59N 111.58W
12/08/2019 M4.0 INCH SALT LAKE UT TRAINED SPOTTER
BRIGHTON CREST - 9500 FT
&&Nearby
Flash Flood Warnings in Utah, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.